Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$ L\sp{p}$-computability in recursive analysis

Authors: Marian Boykan Pour-El and Ian Richards
Journal: Proc. Amer. Math. Soc. 92 (1984), 93-97
MSC: Primary 03F60; Secondary 03D80, 46E99, 46R05
MathSciNet review: 749899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: $ {L^p}$-computability is defined in terms of effective approximation; e.g. a function $ f \in {L^p}[0,1]$ is called $ {L^P}$-computable if $ f$ is the effective limit in $ {L^p}$-norm of a computable sequence of polynomials. Other families of functions can replace the polynomials; see below. In this paper we investigate conditions which are not based on approximation. For $ p > 1$, we show that $ f$ is $ {L^p}$-computable if and only if (a) the sequence of Fourier coefficients of $ f$ is computable, and (b) the $ {L^p}$-norm of $ f$ is a computable real. We show that this fails for $ p = 1$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03F60, 03D80, 46E99, 46R05

Retrieve articles in all journals with MSC: 03F60, 03D80, 46E99, 46R05

Additional Information

PII: S 0002-9939(1984)0749899-0
Keywords: $ {L^p}$-functions, computability
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia